MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 414-151
Medical Device Problem Codes Break (1069); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code Radiation Exposure, Unintended (3164)
Date of Event 08/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient date of birth unavailable.Patient age unavailable.Patient weight unavailable.
 
Event or Problem Description
A peripheral laser atherectomy procedure commenced to treat lesions in the distal popliteal artery and in the anterial tibial (at) artery.A spectranetics turbo elite laser atherectomy catheter was used to treat the patient.It was reported that the lesion in the distal popliteal artery was treated successfully and the turbo elite device performed as intended.The physician then proceeded to perform a laser atherectomy in the long at artery.A small kink was noticed on the far distal end of the guide wire, but the physician was able to complete a pass through the lesion at 40/40 fluence.The physician reportedly pulled the laser catheter back and then proceeded to perform another pass through the lesion at 60/60 fluence.However, while lasing and advancing the laser catheter, the physician had noted some resistance and then noticed a kink in the laser fiber outside the body, towards the proximal end of the device.The rep reported seeing red light coming out of the kinked area of the laser catheter.The device was removed from the body, and a new laser catheter was used to successfully finish the case with no reported patient harm.Although the turbo elite device is not being returned for evaluation, this event is being reported due to the potential for exposure to manufacturing materials as well as inadvertent exposure to laser energy/radiation, per the report of the event received by the manufacturer.

Brand Name
SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key10426046
Report Number1721279-2020-00175
Device Sequence Number3093779
Product Code MCW
UDI-Device Identifier00813132024710
UDI-Public(01)00813132024710(17)220323(10)FAY20C19A
Combination Product (Y/N)Y
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/05/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2022
Device Model Number414-151
Device Catalogue Number414-151
Device Lot NumberFAY20C19A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2020
Initial Report FDA Received Date08/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005